Feedback on Acyclovir Side Effects and Usage, page 54
If you’ve used Acyclovir, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
I had a question I just wanted to ask that as soon as I stop smoking I get blisters in my mouth is it really because I stop smoking that I get blisters because while I am smoking I don’t get them so please help me and tell me if there is any other reason of getting them.
AskDocWeb: The are a number of reasons for getting blisters in the mouth and the herpes virus is only one of them. Trauma is perhaps the most common cause of mouth blisters. Many people accidentally bite the inside of their mouth, sometimes in their sleep. Others bite the inside of their lips or cheeks as a nervous response to stress (you’re quitting smoking right?) while others inadvertently bite down while eating. Mouth blisters may also result of running a high fever, a depleted immune system, hot food or drink, spicy foods, and poorly fitting dentures.
Over 500 tiny blisters
I was given oral Acyclovir for my fever blister outbreaks. I felt the “tingle” of a blister and began using them immediately. I saw no blisters for about 4 days and then I broke out in the most severe case in my life. I have very small blisters, which is atypical in that I usually get large blisters, blanketing my entire chin, parts of my jaw, and spreading up the bottom lip. There are over 500 tiny blisters. Nothing is helping and they keep spreading. Can anything else be done?
AskDocWeb: There are topical antiviral creams that may be used as well as the oral medication so consult with your doctor. It may also be helpful to review your cleansing and care procedure while you are there.
My skin clears up
I am 43 and have been taking Acyclovir 200mg 3-4 times a day on and off for the past 10 years, I have noticed each time I take it my skin suddenly clears up, face back all over. why is this? It is a great side effect, but I am confused about how a viral medication could work on a what seems to be a bacterial issue? Or maybe there is something wrong with my skin. I do not have an acne problem, just not really clear. I am sure it is not a coincidence…
AskDocWeb: The key phrase here may be “what seems to be” because it is an antiviral medication. That means a virus may be responsible for your skin condition. Have you discussed the possibility of shingles with your doctor?
I have had chronic fatigue along with muscle aches and joint pain for the last three years since I was initially diagnosed with Epstein Barr. Last week I tested positive for active Epstein Barr again through blood work, as all my lymph nodes in the back of my neck and frontal glands were swollen. My doctor prescribed me Acyclovir 800mg 3x a day for a month. The first day taking it, I experienced high anxiety and had a panic attack. However, after taking this medication for 6 days now I have been even more tired and have off and on severe muscle and joint aches/pains. The most and severe pain I’m experiencing is in my knees. They feel stiff and weak almost making me feel unbalanced when I’m walking. Is this a side effect of Acyclovir I should be worried about? I’ve always felt some pain but nothing like I’m experiencing now. Do I stop taking the Acyclovir or should I be waiting an extended period of time to see if it gets better?
AskDocWeb: Any side effect that becomes a concern or persists more than three days should be brought to your doctor’s attention. According to the prescribing information, joint pain is considered one of the less serious side effects that does not require discontinuing the medication but should be reported to your doctor.
Epstein Barr and chronic fatigue
I am suffering with chronic fatigue as a result of Epstein Barr. I am on 1 gram twice daily. This website says a “high dose” helps cure chronic fatigue. What is considered a “high dose?” Thanks,
AskDocWeb: Correction: We say that Acyclovir seems to be of help for some people in treating chronic fatigue syndrome. That is very different from a cure. Although treatment with Acyclovir may reduce symptoms for some people, it is not a cure for chronic fatigue.
Typically “high dose” is defined as any dose greater than the current recommended standard dose, which varies with the age, weight, and condition being treated.
Headaches, dizziness and disorientation
I have been perscribed aciclovir 200 mg 4x day, for infection in my lower lip so far I am at the end of day 2, I wake with headaches and continue throughout the day and today I have suffered dizzyness and disorientation (forgive my spelling) and I have also noticed a change in the colour of my urine. Feel like hell atm but the swelling is going down and the feeling of toothache in every single tooth has gone….so I shall continue my course as the alternative was more painful.
Breaking out again!
I have used Acyclovir has a precaution to having any herpes1 out breaks on two different trips in the last month. My chin is always breaking out and doesn’t heal up right a way, but when I took Acyclovir my chin healed up!! Now I quit taking it and my chin started breaking out again!!
To stop a cold sore
I used to take valtrex for cold sore outbreaks. i would take 2 1000mg pills for two days and it would make the sore go away. i cant afford it now and am being put on acyclovir. how would i take this to stop a cold sore when i first notice it?
AskDocWeb: Because dosage levels and treatments vary you will have to read the instructions that come with your medication.
The itch is back
I was diagnosed with HSV1 beginning of May and was given 800 mg 5x/day for 7 days. In about a little over 3 weeks time, I started feeling the same tingling and itchy sensation around my nose, same area I had it first time. Went back to doctor and though no visible lesions, was prescribed the same. Was also advised to continue taking meds for a month at 400 mg 2x/day. I am just on my 6th day of meds and my face is starting to itch again, with some tingling around my face. Is this expected?
AskDocWeb: Itching (erythema) is one of the infrequent adverse side effects of Acyclovir but it is also a common sign of an impending outbreak, especially when accompanied by tingling sensations. Over time your will learn to recognize these signs (prodromal symptoms).
Read more feedback about Acyclovir.
Page 54 –
Last Page 74